Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 30, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 12, 2011, 3:50 PM EST. It took effect at Mar 13, 2011, 3:47 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 3:50 PM EST (20:50 UTC)
- In effect from
- Mar 13, 2011, 3:47 AM EDT
- Expired
- Mar 13, 2011, 3:53 PM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
462 WHUS71 KOKX 122050 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 350 PM EST SAT MAR 12 2011 ...GUSTY WINDS AND ROUGH SEAS INTO SUNDAY... ANZ330-335-338-340-345-130500- /O.CAN.KOKX.SC.Y.0029.000000T0000Z-110312T2300Z/ /O.NEW.KOKX.SC.Y.0030.110313T1000Z-110313T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 350 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR....AND THE BAYS OF LONG ISLAND. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS ARE MOST LIKELY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-130500- /O.CON.KOKX.SC.Y.0029.000000T0000Z-110313T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 350 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT TONIGHT...BECOMING WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT SUNDAY. * SEAS/WAVES...4 TO 8 FT. * TIMING...THE STRONGEST WINDS ARE EXPECTED MAINLY DURING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
4 follow-up statements
485 WHUS71 KOKX 130311 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1011 PM EST SAT MAR 12 2011 ...GUSTY WINDS AND ROUGH SEAS INTO SUNDAY... ANZ350-353-355-131115- /O.CON.KOKX.SC.Y.0029.000000T0000Z-110313T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1011 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...4 TO 8 FT. * TIMING...WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT SUNDAY MORNING...THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON. ROUGH SEAS CAN BE EXPECTED BOTH TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-131115- /O.CON.KOKX.SC.Y.0030.110313T1000Z-110313T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1011 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR....AND THE BAYS OF LONG ISLAND. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT SUNDAY MORNING...THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
311 WHUS71 KOKX 130747 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 347 AM EDT SUN MAR 13 2011 ...GUSTY WINDS TODAY... ...ROUGH OCEAN SEAS TODAY INTO TONIGHT... ANZ330-335-338-340-345-131600- /O.EXT.KOKX.SC.Y.0030.110313T0747Z-110313T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 347 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR....AND THE BAYS OF LONG ISLAND. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT ON EASTERN LONG ISLAND SOUND...HIGHEST IN THE RACE. * TIMING...WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT THIS MORNING...THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-131600- /O.EXT.KOKX.SC.Y.0029.000000T0000Z-110314T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT MONDAY. * LOCATION...WESTERN COASTAL OCEAN WATERS. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...5 TO 8 FT. * TIMING...WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT THIS MORNING...THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON. HIGHEST SEAS CAN BE EXPECTED TODAY...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-131600- /O.EXT.KOKX.SC.Y.0029.000000T0000Z-110314T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 347 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT MONDAY. * LOCATION...CENTRAL AND EASTERN COASTAL OCEAN WATERS. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...6 TO 9 FT. * TIMING...WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT THIS MORNING...THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON. HIGHEST SEAS CAN BE EXPECTED TODAY...GRADUALLY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
808 WHUS71 KOKX 131533 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1133 AM EDT SUN MAR 13 2011 ...GUSTY WINDS TODAY... ...ROUGH OCEAN SEAS TODAY INTO TONIGHT... ANZ330-335-338-340-345-132200- /O.CON.KOKX.SC.Y.0030.000000T0000Z-110313T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1133 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR....AND THE BAYS OF LONG ISLAND. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 5 FT ON EASTERN LONG ISLAND SOUND...HIGHEST IN THE RACE. * TIMING...WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT THIS MORNING...THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-132200- /O.CON.KOKX.SC.Y.0029.000000T0000Z-110314T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1133 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. * LOCATION...WESTERN COASTAL OCEAN WATERS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...5 TO 8 FT. * TIMING...WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT THIS MORNING...THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON. HIGHEST SEAS CAN BE EXPECTED TODAY...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-132200- /O.CON.KOKX.SC.Y.0029.000000T0000Z-110314T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1133 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY. * LOCATION...CENTRAL AND EASTERN COASTAL OCEAN WATERS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...6 TO 9 FT. * TIMING...WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT THIS MORNING...THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON. HIGHEST SEAS CAN BE EXPECTED TODAY...GRADUALLY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
775 WHUS71 KOKX 131953 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 353 PM EDT SUN MAR 13 2011 ...ROUGHS SEAS THROUGH TONIGHT ON THE COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... ANZ350-353-140400- /O.CAN.KOKX.SC.Y.0029.000000T0000Z-110314T1100Z/ /O.NEW.KOKX.SW.Y.0005.110313T1953Z-110314T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 353 PM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * SEAS...3 TO 6 FT. * TIMING...SEAS WILL SLOWLY SUBSIDE FROM WEST TO EAST INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ330-335-338-340-345-132100- /O.CAN.KOKX.SC.Y.0030.000000T0000Z-110313T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 353 PM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ355-132100- /O.CAN.KOKX.SC.Y.0029.000000T0000Z-110314T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 PM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ MALOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 1:24 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 12, 1:24 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EST SAT MAR 12 2011
.SYNOPSIS...
WEAK HIGH PRESSURE WILL BE IN PLACE OVER THE TRI-STATE AREA TODAY.
LOW PRESSURE PASSING TO THE NORTH WILL DRAG A COLD FRONT THROUGH THE
REGION ON SUNDAY. HIGH PRESSURE THEN RETURNS FOR THE FIRST HALF OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORTWAVE AXIS EXITS THE REGION TODAY WITH ANTICYCLONIC FLOW
DEVELOPING ALOFT...ALONG WITH WEAK SURFACE RIDGING. CLOUD COVER
ASSOCIATED WITH THE SHORTWAVE HAS REACHED FAR NORTHERN PORTIONS OF THE
CWA AND WILL MOVE OUT EARLY THIS AFTERNOON. MID-LEVEL CLOUDS
ASSOCIATED WITH A WEAK TROUGH TO OUR SOUTHWEST AND AN APPROACHING
FRONTAL SYSTEM OVER OHIO WILL MOVE INTO THE REGION THIS AFTERNOON.
MINOR CHANGES MADE TO AFTERNOON TEMPS. HIGHS WILL RANGE FROM
AROUND 50 OVER FAR EASTERN SECTIONS TO THE MID TO UPPER 50S IN THE
NYC METRO AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SHORTWAVE MOVES THROUGH CENTRAL NY TONIGHT INTO SUNDAY MORNING. AN
ASSOCIATED WEAK SURFACE LOW WILL PASS TO THE NORTH AND DRAG A COLD
FRONT THROUGH THE AREA SUNDAY MORNING. MOISTURE DOESN'T APPEAR DEEP
ENOUGH FOR A MENTION OF POPS...AND AT MOST...A STRAY SPRINKLE OR
FLURRY COULD OCCUR...BUT WILL CONTINUE WITH A DRY FORECAST.
DOWNSLOPE FLOW SHOULD OFFSET SOME OF THE COLD ADVECTION...SO BLEND
OF MAV/NAM MOS LOOKED GOOD FOR SUNDAY'S HIGHS...WHICH WILL STILL BE
ABOVE NORMAL.
HIGH PRESSURE THEN BUILDS DOWN FROM CANADA THROUGH TUESDAY...KEEPING
DRY WEATHER IN THE FORECAST...ALTHOUGH A SHORTWAVE MAY SPREAD SOME
CLOUD COVER ACROSS THE AREA ON MONDAY. PREFERRED THE WARMER MAV MOS
FOR MONDAY'S HIGHS...BUT A DEVELOPING EASTERLY FLOW AND COOLER
TEMPERATURES ALOFT SHOULD RESULT IN HIGHS CLOSER TO NORMAL LEVELS.
FOR TUESDAY'S HIGHS...GRIDDED MOS LOOKED TOO HIGH CONSIDERING THAT
THE THE MIXING DEPTH SHOULD BE MORE SHALLOW VS. MONDAY DUE TO
SUBSIDENCE...AND A SURFACE ONSHORE FLOW SHOULD ALSO HELP IN KEEPING
HIGHS A LITTLE LOWER THAN THOSE ON MONDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE SHIFTS OFFSHORE BY WEDNESDAY. DRY CONDITIONS EXPECTED
THROUGH WEDNESDAY MORNING...THEN...MODELS DIVERGE IN THEIR
HANDLING OF THE NEXT POTENTIAL PRECIP EVENT MID-WEEK. ECMWF HAS
BEEN ADVERTISING A FAST MOVING COASTAL SYSTEM FOR THE PAST SEVERAL
RUNS...A SOLUTION THE GFS HAS YET TO PICK UP ON. GFS CONTINUES TO
DEPICT A COLD FRONT MOVING THROUGH THE AREA AROUND THE SAME TIME
FRAME. BEST CHANCE OF PRECIP IN EITHER CASE LATE WEDNESDAY AND
WEDNESDAY NIGHT. ANOTHER CHANCE OF SHOWERS ARRIVES ON FRIDAY WHEN
A COLD FRONT IS PROGGED TO PUSH THROUGH THE REGION. TEMPS
AVERAGING NEAR NORMAL TO SLIGHTLY ABOVE THROUGH THE EXTENDED
PERIOD.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR. GUSTY SW FLOW UP TO 25 KT THIS AFTERNOON....DIMINISHING THIS
EVENING AND VEERING AROUND TO THE W-NW BY 12Z SUN.
DRY COLD FRONTAL PASSAGE....07Z KSWF...09Z NYC TERMINALS...AND 12Z
KGON. SCT-BKN STRATA CU BEHIND FRONT.
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
SUN AFT...VFR. W-NW WND G25KT.
SUN NIGHT-TUE...VFR.
WED...RAIN WITH SUB-VFR CONDITIONS POSSIBLE BY LATE AFTERNOON.
THU...VFR WITH HIGH PRESSURE TO RETURN TO THE AREA.
&&
.MARINE...
PRESSURE GRADIENT INCREASES BETWEEN HIGH PRESSURE OVER THE GULF
STATES AND LOW PRESSURE DEEPENING OVER QUEBEC AND ITS APPROACHING
COLD FRONT. A COLD FRONT THEN APPROACHES AND MOVES THROUGH THE
WATERS BY EARLY SUNDAY WITH A SHOT OF CAA. AS A RESULT...SCA WIND
GUST ARE EXPECTED ON THE OCEAN WATERS THROUGH SUNDAY. MARGINAL SCA
GUSTS EXPECTED ON ALL NEAR SHORE WATERS DURING THE DAY TODAY AND THEN
ONCE AGAIN SUN. SEAS WILL REMAIN HIGH ON THE OCEAN IN RESPONSE TO
LONG PERIOD SE SWELLS AND STRONG WSW FLOW THROUGH SUNDAY.
THEN WINDS WILL FALL BELOW ADVISORY LEVELS AS A RIDGE BUILDS
TOWARD THE AREA LATE SUNDAY INTO SUNDAY NIGHT...WITH OCEAN SEAS
GRADUALLY FALLING BELOW ADVISORY LEVELS SUNDAY NIGHT AS THE HIGH BUILDS
TOWARD THE WATERS.
SUB SCA CONDS MONDAY INTO TUESDAY AS HIGH SETTLES OVER THE WATERS.
WEAK FRONTAL SYSTEM APPROACHES THE WATERS ON WED...BUT CONDS APPEAR
TO REMAIN BELOW SCA.
&&
.HYDROLOGY...
DRY WEATHER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AREA
RIVERS AND STREAMS HAVE CRESTED FOR THE MOST PART...AND ARE
ANTICIPATING DISCONTINUING SOME OF THE CURRENT FLOOD WARNINGS AS
TODAY WEARS ON. PLEASE REFER TO RIVER FLOOD WARNINGS FOR FURTHER
DETAILS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT SUNDAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Mar 12, 3:15 AM EST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 315 AM EST SAT MAR 12 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-131000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 315 AM EST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-131000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 315 AM EST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:02 AM EST | Areal Flood Advisory | OKX | Rockland | 3 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.